Alert archive / Pennsylvania / Wind Advisories in 2017

Wind Advisory 5, NWS Pittsburgh, PA

March 7, 20179 counties in West Virginia; 14 counties in Pennsylvania; 11 counties in Ohio

NWS Pittsburgh, PA issued this wind advisory at Mar 7, 2017, 11:52 AM EST for 9 counties in West Virginia; 14 counties in Pennsylvania; 11 counties in Ohio. It took effect at Mar 8, 2017, 10:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2017, 11:52 AM EST (16:52 UTC)
In effect from
Mar 8, 2017, 10:00 AM EST
Expired
Mar 9, 2017, 3:01 AM EST
In force
17 hr
Issued by
NWS Pittsburgh, PA
All 34 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 4.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 432 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
432 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

995 
WWUS71 KPBZ 071652
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1152 AM EST Tue Mar 7 2017


MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021-509>514-080100-
/O.NEW.KPBZ.WI.Y.0005.170308T1500Z-170309T0000Z/
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, New Philadelphia, Dover, Carrollton, Malvern, 
East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, 
Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, 
Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, 
Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, 
Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, 
Thomas, and Canaan Valley
1152 AM EST Tue Mar 7 2017

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY...

The National Weather Service in Pittsburgh has issued a Wind
Advisory...which is in effect from 10 AM to 7 PM EST Wednesday.

* WINDS...Southwest 15 to 25 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs...trees...and power
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or gusts to 45 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$

24
9 follow-up statements
159 
WWUS71 KPBZ 071852
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
152 PM EST Tue Mar 7 2017


MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021-509>514-080300-
/O.CON.KPBZ.WI.Y.0005.170308T1500Z-170309T0000Z/
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, New Philadelphia, Dover, Carrollton, Malvern, 
East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, 
Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, 
Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, 
Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, 
Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, 
Thomas, and Canaan Valley
152 PM EST Tue Mar 7 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST
WEDNESDAY...

* WINDS...Southwest 20 to 30 mph with gusts up to 55 mph.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or gusts to 50 mph are
expected. Winds this strong can make driving difficult... 
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$

24
234 
WWUS71 KPBZ 080154
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
854 PM EST Tue Mar 7 2017

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021-509>514-081000-
/O.CON.KPBZ.WI.Y.0005.170308T1500Z-170309T0000Z/
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, New Philadelphia, Dover, Carrollton, Malvern, 
East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, 
Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, 
Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, 
Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, 
Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, 
Thomas, and Canaan Valley
854 PM EST Tue Mar 7 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST
WEDNESDAY...

* WINDS...Southwest 20 to 30 mph with gusts up to 55 mph.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 50 mph or greater are 
expected. Winds this strong can make driving difficult... 
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$
228 
WWUS71 KPBZ 080914
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
414 AM EST Wed Mar 8 2017


MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021-509>514-081715-
/O.CON.KPBZ.WI.Y.0005.170308T1500Z-170309T0000Z/
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, New Philadelphia, Dover, Carrollton, Malvern, 
East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, 
Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, 
Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, 
Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, 
Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, 
Thomas, and Canaan Valley
414 AM EST Wed Mar 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING...

* WINDS...Southwest 20 to 30 mph with gusts up to 55 mph.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 50 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$
817 
WWUS71 KPBZ 081539
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1039 AM EST Wed Mar 8 2017


MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029-031-073>076-WVZ001>004-012-021-509>514-082345-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-170309T0000Z/
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, New Philadelphia, Dover, Carrollton, Malvern, 
East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, 
Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, 
Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, 
Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, 
Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, 
Thomas, and Canaan Valley
1039 AM EST Wed Mar 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 50 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$
685 
WWUS71 KPBZ 081741
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1241 PM EST Wed Mar 8 2017


MDZ001-PAZ074-076-WVZ510>514-090145-
/O.EXT.KPBZ.WI.Y.0005.000000T0000Z-170309T1200Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
1241 PM EST Wed Mar 8 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 50 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-090000-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-170309T0000Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-
Marshall-Wetzel-Marion-Monongalia-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, 
Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, 
New Martinsville, Fairmont, and Morgantown
1241 PM EST Wed Mar 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...Southwest 20 to 25 mph with gusts up to 45 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 50 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$
292 
WWUS71 KPBZ 081836
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
136 PM EST Wed Mar 8 2017


OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-090000-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-170309T0000Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio-
Marshall-Wetzel-Marion-Monongalia-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, 
Steubenville, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, 
Grove City, Oil City, Franklin, Tionesta, New Castle, 
Ellwood City, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, 
Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, 
New Martinsville, Fairmont, and Morgantown
136 PM EST Wed Mar 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...Southwest 20 to 30 mph with gusts up to 55 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 50 mph or greater are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$

MDZ001-PAZ074-076-WVZ510>514-090245-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-170309T1200Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
136 PM EST Wed Mar 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...West 20 to 30 mph with gusts up to 55 mph.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 50 mph or greater are 
expected. Winds this strong can make driving difficult... 
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$
622 
WWUS71 KPBZ 082346
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
646 PM EST Wed Mar 8 2017

OHZ039-040-048-049-057>059-068-069-PAZ031-075-WVZ004-012-021-509-
090100-
/O.EXP.KPBZ.WI.Y.0005.000000T0000Z-170309T0000Z/
Tuscarawas-Carroll-Coshocton-Harrison-Muskingum-Guernsey-Belmont-
Noble-Monroe-Greene-Fayette-Marshall-Wetzel-Marion-Monongalia-
Including the cities of New Philadelphia, Dover, Carrollton, 
Malvern, Coshocton, Cadiz, Zanesville, Cambridge, Martins Ferry, 
St. Clairsville, Caldwell, Woodsfield, Waynesburg, Uniontown, 
Moundsville, New Martinsville, Fairmont, and Morgantown
646 PM EST Wed Mar 8 2017

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

Wind gusts have dropped below 45 mph and should further decrease
through the evening. The wind advisory has thus been allowed to
expire.

$$

OHZ041-050-PAZ007>009-013>016-020>023-029-073-WVZ001>003-090200-
/O.EXT.KPBZ.WI.Y.0005.000000T0000Z-170309T0200Z/
Columbiana-Jefferson-Mercer-Venango-Forest-Lawrence-Butler-
Clarion-Beaver-Allegheny-Armstrong-Indiana-Washington-
Westmoreland-Hancock-Brooke-Ohio-
Including the cities of East Liverpool, Salem, Columbiana, 
Steubenville, Sharon, Hermitage, Grove City, Oil City, Franklin, 
Tionesta, New Castle, Ellwood City, Butler, Clarion, 
Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, 
Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, 
Washington, Canonsburg, Murrysville, Greensburg, New Kensington, 
Weirton, Follansbee, Wellsburg, and Wheeling
646 PM EST Wed Mar 8 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts in excess of 45 mph are 
expected. Winds this strong can make driving difficult... 
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$

MDZ001-PAZ074-076-WVZ510>514-090800-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-170309T1200Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
646 PM EST Wed Mar 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...West 20 to 30 mph with gusts up to 55 mph.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts in excess of 45 mph are 
expected. Winds this strong can make driving difficult... 
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$
113 
WWUS71 KPBZ 090148
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
848 PM EST Wed Mar 8 2017

OHZ041-050-PAZ007>009-013>016-020>023-029-073-WVZ001>003-090300-
/O.EXP.KPBZ.WI.Y.0005.000000T0000Z-170309T0200Z/
Columbiana-Jefferson-Mercer-Venango-Forest-Lawrence-Butler-
Clarion-Beaver-Allegheny-Armstrong-Indiana-Washington-
Westmoreland-Hancock-Brooke-Ohio-
Including the cities of East Liverpool, Salem, Columbiana, 
Steubenville, Sharon, Hermitage, Grove City, Oil City, Franklin, 
Tionesta, New Castle, Ellwood City, Butler, Clarion, 
Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, 
Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, 
Washington, Canonsburg, Murrysville, Greensburg, New Kensington, 
Weirton, Follansbee, Wellsburg, and Wheeling
848 PM EST Wed Mar 8 2017

...WIND ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING...

Wind gusts have dropped below 45 mph and should further decrease
through the evening. The wind advisory has thus been allowed to
expire.

$$

MDZ001-PAZ074-076-WVZ510>514-091000-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-170309T1200Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
848 PM EST Wed Mar 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts in excess of 45 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$
057 
WWUS71 KPBZ 090801
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
301 AM EST Thu Mar 9 2017


MDZ001-PAZ074-076-WVZ510>514-090915-
/O.CAN.KPBZ.WI.Y.0005.000000T0000Z-170309T1200Z/
Garrett-Westmoreland Ridges-Fayette Ridges-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock,
Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, 
Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
301 AM EST Thu Mar 9 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pittsburgh has cancelled the Wind
Advisory.

Wind gusts have fallen below advisory levels. Winds will continue
to weaken overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 10:46 AM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 7, 10:46 AM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1046 AM EST Tue Mar 7 2017

.SYNOPSIS...
Showers are expected today with the approach and passage of a
cold front. Dry and windy weather is expected Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
The upper trough forecast to advance towards the Great Lakes today
will support and push a cold front through the forecast area by
early evening. Sufficient moisture and lift has resulted in
widespread showers this morning and periods of rain will continue
until the frontal passage. Shear levels are progged to increase
today but only very minimal elevated instability is indicated by
model soundings. Thus, not confident to include thunder this
afternoon. Wind gusts may be strong at times with the strongest showers
associated with the aforementioned shear levels and can be
covered with SPSs to raise awareness.

Brief pressure rises and strong, but shallow mixing in the wake
of the front will continue to support breezy conditions tonight
before an inversion halts relatively strong wind gusts.
Temperatures will remain above average levels despite the FROPA.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
A crossing upper trough could result in some increase in clouds
mainly N of I 80 Wed, but dry weather is expected. A tightening
pressure gradient is also expected Wed between high pressure
over the TN valley, and low pressure across Canada. This
gradient, combined with a deep mixing layer, should result in
gusty W winds through the day. Advisory level gusts remain
possible and will continue with a mention in the Hazardous
Weather Outlook. The next chance for precip is expected with a
Thursday night/Friday morning shortwave. Some light snow
accumulation is possible. Above average temperatures are
expected to continue until the passage of the late week
shortwave.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A trough is progged to deepen as it tracks SE through the
Midwest, reaching the OH and TN valley region late Sat/Sun. A
developing surface low in response to the trough is progged
across the srn/sern CONUS over the weekend. Maintained snow
chances with the local area on the northern periphery of the low
and with uncertainty in its placement/development. Shortwaves
in zonal flow should continue precip chances early next week.
Below average temperatures are expected through the period.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
Condition deterioration can be expected today as an advancing
cold front spreads showers and gusty sfc wind over area terminals
today. General MVFR is forecast for the afternoon and eve with
gusts near 30kt.

Dry advection in the wake of this evenings frontal passage will
support improvement, but expect wind to remain a problem through
Wednesday.

.OUTLOOK...
Restrictions are likely with a Wed night/Thu upper trough and
subsequent cold advection. More restrictions should be
anticipated with a weekend disturbance.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Mar 7, 3:35 AM EST, 8 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
335 AM EST Tue Mar 7 2017

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-080845-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
335 AM EST Tue Mar 7 2017

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wind gusts of 45 mph or greater are possible Wednesday. A Wind
Advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Wind Advisories in Pennsylvania, 2017Wind Advisories in Ohio, 2017Wind Advisories in West Virginia, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.